Alert archive / Alabama / Gale Watches in 2009

Gale Watch 2, NWS Mobile, AL

November 7, 2009

NWS Mobile, AL issued this gale watch at Nov 7, 2009, 3:32 PM CST. It took effect at Nov 9, 2009, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 7, 2009, 3:32 PM CST (21:32 UTC)
In effect from
Nov 9, 2009, 12:00 AM CST
Expired
Nov 8, 2009, 3:55 AM CST
In force
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WHUS74 KMOB 072132
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CST SAT NOV 7 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH
TUESDAY...

...A GALE WATCH IS NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING FOR THE COASTAL WATERS BEYOND 20 NM OUT...

.THE PRESSURE GRADIENT OVER THE MARINE AREA WILL CONTINUE TO
INCREASE OVER THE GULF WATERS THROUGH THIS WEEKEND AS TROPICAL STORM
IDA APPROACHES THE YUCATAN CHANNEL AND MOVES INTO THE SOUTHERN GULF
OF MEXICO AND HIGH PRESSURE REMAINS POSITIONED OVER THE EASTERN
SEABOARD. WINDS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS ACROSS
THE ENTIRE MARINE AREA BY SUNDAY AFTERNOON...AND FURTHER INCREASE
THROUGH THE BEGINNING OF THE WEEK. GUSTS TO GALE FORCE ARE POSSIBLE
SUNDAY NIGHT INTO MONDAY WITH SUSTAINED GALE FORCE WINDS POSSIBLE
OVER SOUTHERN PORTIONS OF THE MARINE AREA. SEAS WILL ALSO BUILD IN
RESPONSE TO THE LONG DURATION EAST TO SOUTHEAST FLOW AND INCREASED
SOUTHERLY SWELL FROM IDA.

GMZ670-675-080545-
/O.EXT.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/
/O.NEW.KMOB.GL.A.0002.091109T0600Z-091110T0600Z/
/O.NEW.KMOB.SC.Y.0041.091110T0600Z-091111T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
332 PM CST SAT NOV 7 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST SUNDAY
NIGHT...
...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO
6 PM CST TUESDAY...

EASTERLY WINDS WILL CONTINUE TO INCREASE TO 20 TO 25 KNOTS BY SUNDAY
AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE SUNDAY THOUGH
TUESDAY AS TROPICAL STORM IDA MOVES NORTHWARD. WINDS COULD APPROACH
30 TO 35 KNOTS WITH HIGHER GUSTS AT TIMES. GUSTS TO GALE FORCE ARE
POSSIBLE LATE SUNDAY THROUGH MONDAY. SEAS WILL CONTINUE TO BUILD OVER
THE GULF WATERS THROUGH EARLY NEXT WEEK IN RESPONSE TO THE LONG
DURATION EAST TO SOUTHEAST FLOW AND INCREASED SOUTHERLY SWELL FROM
IDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ630-080545-
/O.EXB.KMOB.SC.Y.0040.091108T1800Z-091111T0000Z/
MOBILE BAY-
332 PM CST SAT NOV 7 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 PM CST
TUESDAY. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS BY SUNDAY
AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE SUNDAY NIGHT THOUGH
TUESDAY AS TROPICAL STORM IDA MOVES NORTHWARD. WINDS COULD APPROACH
30 KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY. THIS WILL CREATE ROUGH
CONDITIONS ON BAY WATERS BY SUNDAY AFTERNOON AND CONTINUING THROUGH
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ650-655-080545-
/O.CON.KMOB.SC.Y.0040.000000T0000Z-091111T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
332 PM CST SAT NOV 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS BY LATE
TONIGHT. THESE STRONG WINDS WILL CONTINUE TO INCREASE SUNDAY THOUGH
TUESDAY AS TROPICAL STORM IDA MOVES NORTHWARD. WINDS COULD APPROACH
30 KNOTS WITH HIGHER GUSTS AT TIMES. SEAS WILL CONTINUE TO BUILD
THROUGH EARLY NEXT WEEK IN RESPONSE TO THE LONG DURATION EAST TO
SOUTHEAST FLOW AND INCREASED SOUTHERLY SWELL FROM IDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
681 
WHUS74 KMOB 072248 CCA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CST SAT NOV 7 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH
TUESDAY...

...A GALE WATCH IS NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING FOR THE COASTAL WATERS BEYOND 20 NM OUT...

.THE PRESSURE GRADIENT OVER THE MARINE AREA WILL CONTINUE TO
INCREASE OVER THE GULF WATERS THROUGH THIS WEEKEND AS TROPICAL STORM
IDA APPROACHES THE YUCATAN CHANNEL AND MOVES INTO THE SOUTHERN GULF
OF MEXICO AND HIGH PRESSURE REMAINS POSITIONED OVER THE EASTERN
SEABOARD. WINDS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS ACROSS
THE ENTIRE MARINE AREA BY SUNDAY AFTERNOON...AND FURTHER INCREASE
THROUGH THE BEGINNING OF THE WEEK. GUSTS TO GALE FORCE ARE POSSIBLE
SUNDAY NIGHT INTO MONDAY WITH SUSTAINED GALE FORCE WINDS POSSIBLE
OVER SOUTHERN PORTIONS OF THE MARINE AREA. SEAS WILL ALSO BUILD IN
RESPONSE TO THE LONG DURATION EAST TO SOUTHEAST FLOW AND INCREASED
SOUTHERLY SWELL FROM IDA.

GMZ670-675-080700-
/O.COR.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/
/O.COR.KMOB.GL.A.0002.091109T0600Z-091110T0600Z/
/O.COR.KMOB.SC.Y.0041.091110T0600Z-091111T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
445 PM CST SAT NOV 7 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST SUNDAY
NIGHT...
...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO
6 PM CST TUESDAY...

EASTERLY WINDS WILL CONTINUE TO INCREASE TO 20 TO 25 KNOTS BY SUNDAY
AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE SUNDAY THOUGH
TUESDAY AS TROPICAL STORM IDA MOVES NORTHWARD. WINDS COULD APPROACH
30 TO 35 KNOTS WITH HIGHER GUSTS AT TIMES. GUSTS TO GALE FORCE ARE
POSSIBLE LATE SUNDAY THROUGH MONDAY. SEAS WILL CONTINUE TO BUILD OVER
THE GULF WATERS THROUGH EARLY NEXT WEEK IN RESPONSE TO THE LONG
DURATION EAST TO SOUTHEAST FLOW AND INCREASED SOUTHERLY SWELL FROM
IDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ630-080700-
/O.COR.KMOB.SC.Y.0040.091108T1800Z-091111T0000Z/
MOBILE BAY-
445 PM CST SAT NOV 7 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 PM CST
TUESDAY. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS BY SUNDAY
AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE SUNDAY NIGHT THOUGH
TUESDAY AS TROPICAL STORM IDA MOVES NORTHWARD. WINDS COULD APPROACH
30 KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY. THIS WILL CREATE ROUGH
CONDITIONS ON BAY WATERS BY SUNDAY AFTERNOON AND CONTINUING THROUGH
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ650-655-080700-
/O.COR.KMOB.SC.Y.0040.000000T0000Z-091111T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
445 PM CST SAT NOV 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS BY LATE
TONIGHT. THESE STRONG WINDS WILL CONTINUE TO INCREASE SUNDAY THOUGH
TUESDAY AS TROPICAL STORM IDA MOVES NORTHWARD. WINDS COULD APPROACH
30 KNOTS WITH HIGHER GUSTS AT TIMES. SEAS WILL CONTINUE TO BUILD
THROUGH EARLY NEXT WEEK IN RESPONSE TO THE LONG DURATION EAST TO
SOUTHEAST FLOW AND INCREASED SOUTHERLY SWELL FROM IDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
495 
WHUS74 KMOB 080512
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1112 PM CST SAT NOV 7 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH TUESDAY EXCEPT FOR
MOBILE BAY...

...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR MOBILE BAY FROM NOON
SUNDAY TO 6 PM CST TUESDAY...

...A GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING FOR THE COASTAL WATERS BEYOND 20 NM OUT...

.THE PRESSURE GRADIENT OVER THE MARINE AREA WILL CONTINUE TO
INCREASE OVER THE GULF WATERS THROUGH THIS WEEKEND AS HURRICANE IDA
APPROACHES THE YUCATAN CHANNEL AND MOVES INTO THE SOUTHERN GULF OF
MEXICO AND HIGH PRESSURE REMAINS POSITIONED OVER THE EASTERN
SEABOARD. WINDS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS ACROSS
THE ENTIRE MARINE AREA BY SUNDAY AFTERNOON...AND FURTHER INCREASE
THROUGH THE BEGINNING OF THE WEEK. GUSTS TO GALE FORCE ARE POSSIBLE
SUNDAY NIGHT INTO MONDAY WITH SUSTAINED GALE FORCE WINDS POSSIBLE
OVER SOUTHERN PORTIONS OF THE MARINE AREA. SEAS WILL ALSO BUILD IN
RESPONSE TO THE LONG DURATION EAST TO SOUTHEAST FLOW AND INCREASED
SOUTHERLY SWELL FROM IDA.

GMZ670-675-081315-
/O.CON.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/
/O.CON.KMOB.GL.A.0002.091109T0600Z-091110T0600Z/
/O.CON.KMOB.SC.Y.0041.091110T0600Z-091111T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1112 PM CST SAT NOV 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SUNDAY NIGHT...
...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MONDAY
NIGHT TO 6 PM CST TUESDAY...

EASTERLY WINDS WILL CONTINUE TO INCREASE TO 20 TO 25 KNOTS BY SUNDAY
AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE SUNDAY THOUGH
TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH 30 TO 35
KNOTS WITH HIGHER GUSTS AT TIMES. GUSTS TO GALE FORCE ARE POSSIBLE
LATE SUNDAY THROUGH MONDAY. SEAS WILL CONTINUE TO BUILD OVER THE GULF
WATERS THROUGH EARLY NEXT WEEK IN RESPONSE TO THE LONG DURATION EAST
TO SOUTHEAST FLOW AND INCREASED SOUTHERLY SWELL FROM IDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ650-655-081315-
/O.CON.KMOB.SC.Y.0040.000000T0000Z-091111T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
1112 PM CST SAT NOV 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS BY SUNDAY
AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE SUNDAY NIGHT THOUGH
TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH 30
KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY. THIS WILL CREATE ROUGH
CONDITIONS ON BAY WATERS BY SUNDAY AFTERNOON AND CONTINUING THROUGH
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-081315-
/O.CON.KMOB.SC.Y.0040.091108T1800Z-091111T0000Z/
MOBILE BAY-
1112 PM CST SAT NOV 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO
6 PM CST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 6 PM
CST TUESDAY. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS BY LATE
TONIGHT. THESE STRONG WINDS WILL CONTINUE TO INCREASE SUNDAY THOUGH
TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH 30
KNOTS WITH HIGHER GUSTS AT TIMES. SEAS WILL CONTINUE TO BUILD THROUGH
EARLY NEXT WEEK IN RESPONSE TO THE LONG DURATION EAST TO SOUTHEAST
FLOW AND INCREASED SOUTHERLY SWELL FROM IDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
610 
WHUS74 KMOB 080955
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
355 AM CST SUN NOV 8 2009

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY FOR ALL COASTAL WATERS...

...A GALE WARNING IS NOW IN EFFECT FOR ALL COASTAL WATERS AFTER
MIDNIGHT TONIGHT THROUGH TUESDAY...

.THE PRESSURE GRADIENT OVER THE MARINE AREA WILL CONTINUE TO
INCREASE OVER THE GULF WATERS THROUGH THIS WEEKEND AS IDA
APPROACHES THE YUCATAN CHANNEL AND MOVES INTO THE SOUTHERN GULF OF
MEXICO TODAY. WINDS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS
ACROSS THE ENTIRE MARINE AREA BY THIS AFTERNOON...AND FURTHER TO GALE
LEVELS LATER TONIGHT INTO MONDAY. GUST TO NEAR GALE FORCE WILL BECOME
INCREASINGLY POSSIBLE OVER THE OFFSHORE WATERS TODAY...THEN BEGIN TO
APPROACH STORM FORCE MONDAY AS IDA APPROACHES THE ALABAMA AND WESTERN
FLORIDA COASTAL WATERS.

GMZ670-675-081800-
/O.CON.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/
/O.UPG.KMOB.GL.A.0002.091109T0600Z-091110T0600Z/
/O.UPG.KMOB.SC.Y.0041.091110T0600Z-091111T0000Z/
/O.NEW.KMOB.GL.W.0004.091109T0600Z-091111T0000Z/
/O.NEW.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
355 AM CST SUN NOV 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ650-655-081800-
/O.EXT.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/
/O.NEW.KMOB.GL.W.0004.091109T0600Z-091111T0000Z/
/O.NEW.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
355 AM CST SUN NOV 8 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO 20 TO 25 KNOTS BY THIS
AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE TONIGHT
THOUGH TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH
40 KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY...50 KNOTS MONDAY INTO 
TUESDAY. THIS WILL CREATE ROUGH CONDITIONS ON BAY WATERS BY SUNDAY
AFTERNOON AND CONTINUING THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF
GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-081800-
/O.EXT.KMOB.SC.Y.0040.091108T1800Z-091110T0000Z/
/O.NEW.KMOB.GL.W.0004.091110T0000Z-091111T0000Z/
/O.NEW.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/
MOBILE BAY-
355 AM CST SUN NOV 8 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM CST
MONDAY...
...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 PM CST
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM
NOON TODAY TO 6 PM CST MONDAY. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS BY
THIS AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE TONIGHT
THOUGH TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH
30 KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY. THIS WILL CREATE ROUGH
CONDITIONS ON BAY WATERS BY SUNDAY AFTERNOON AND CONTINUING THROUGH
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale watch went out at Nov 7, 11:30 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Nov 7, 11:30 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CST SAT NOV 7 2009

.AVIATION...(18Z ISSUANCE)...VFR THROUGH THE FORECAST...AS HIGH
PRESSURE MAINTAINS CONTROL OVER THE AREA.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY THROUGH 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 7, 7:00 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
700 AM CST SAT NOV 7 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
700 AM CST SAT NOV 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY THROUGH TONIGHT

A MODERATE EASTERLY FLOW OF 15 TO 20 KNOTS WILL INCREASE THROUGH THE
PERIOD TO BECOME STRONG BY SUNRISE SUNDAY. THIS WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. SEAS WILL BUILD TO AROUND 5
FEET NEAR SHORE TO 8 FEET WELL OFFSHORE...COMPOUNDING THE HAZARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG EASTERLY FLOW WILL CONTINUE TO BUILD THROUGH THE WEEKEND INTO
THE COMING WEEK....BECOMING VERY STRONG AS TROPICAL STORM IDA MOVES
INTO THE GULF OF MEXICO SUNDAY. THE FLOW WILL BECOME MORE
NORTHEASTERLY WEDNESDAY AS IDA MOVES OVER THE NORTHERN GULF OF
MEXICO...THEN SHIFTS EAST. THIS FLOW IS NOT EXPECTED TO EASE UNTIL
THURSDAY AS IDA...OR THE EXPECTED REMAINS THEREOF...MOVES OVER THE
FLORIDA PANHANDLE.

AS IDA MOVES INTO THE GULF OF MEXICO...A STRONG SWELL WILL BEGIN TO
PROPAGATE NORTHWARD. A DECREASING TIDAL RANGE EARLY IN THE WEEK WILL
HELP TO MITIGATE ANY EFFECTS OF THE INCREASED SWELL....BUT NUISANCE
FLOODING WILL STILL BE POSSIBLE ALONG THE ALABAMA AND WESTERN
FLORIDA PANHANDLE COAST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 1:29 PM CSTCoastal Flood WatchMOB65 hr
Nov 7, 3:32 PM CSTSmall Craft AdvisoryMOB12 hr

Nearby

Gale Watches in Alabama, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.